Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

The supremum of a martingale related to a branching random walk


Authors: O. Iksanov and P. Negadailov
Translated by: S. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 74 (2006).
Journal: Theor. Probability and Math. Statist. 74 (2007), 49-57
MSC (2000): Primary 60J80, 60E99; Secondary 60G42
DOI: https://doi.org/10.1090/S0094-9000-07-00697-7
Published electronically: June 29, 2007
MathSciNet review: 2336778
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ W_n$, $ n\geq 1$, be a standard martingale constructed from a supercritical branching random walk where the number of individuals in a generation is allowed to be infinite with a positive probability. We find the behavior of $ \mathsf{P}\{\sup_n W_n>x\}$ as $ x\to\infty$ under certain conditions.


References [Enhancements On Off] (What's this?)

  • 1. J. D. Biggins, Growth rates in the branching random walk, Z. Wahrscheinlichkeitstheorie verw. Gebiete 48 (1979), 17-34. MR 533003 (80e:60095)
  • 2. C. M. Goldie, Implicit renewal theory and tails of solutions of random equations, Ann. Appl. Prob. 1 (1991), 126-166. MR 1097468 (93i:60118)
  • 3. A. K. Grincevicjus, On a limit distribution for a random walk on lines, Litovsk. Mat. Sb. 15 (1975), no. 4, 79-91. MR 0448571 (56:6877)
  • 4. O. M. Iksanov, A conjecture on the behavior of tails of fixed points of the shot noise transform, Teor. Imovirnost. Matem. Statist. 69 (2003), 37-41; English transl. in Theor. Probability Math. Statist. 69 (2004), 55-60. MR 2110904 (2005k:60051)
  • 5. A. M. Iksanov, Elementary fixed points on the BRW smoothing transforms with infinite number of summands, Stoch. Proc. Appl. 114 (2004), 27-50. MR 2094146 (2005i:60168)
  • 6. A. M. Iksanov and C. S. Kim, On a Pitman-Yor problem, Stat. Prob. Lett. 68 (2004), 61-72. MR 2064686 (2005f:60037)
  • 7. Q. Liu, On generalized multiplicative cascades, Stoch. Proc. Appl. 86 (2000), 263-286. MR 1741808 (2001b:60102)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60J80, 60E99, 60G42

Retrieve articles in all journals with MSC (2000): 60J80, 60E99, 60G42


Additional Information

O. Iksanov
Affiliation: Faculty for Cybernetics, National Taras Shevchenko University, Glushkov Avenue, 6, Kyiv, 03127, Ukraine
Email: iksan@unicyb.kiev.ua

P. Negadailov
Affiliation: Faculty for Cybernetics, National Taras Shevchenko University, Glushkov Avenue, 6, Kyiv, 03127, Ukraine
Email: npasha@ukr.net

DOI: https://doi.org/10.1090/S0094-9000-07-00697-7
Keywords: Branching random walk, supremum of a martingale, renewal equation
Received by editor(s): March 16, 2005
Published electronically: June 29, 2007
Additional Notes: The authors are indebted to O. K. Zakusylo for a careful reading of the paper and for a number of helpful comments
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society